MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE TR; VITAL SIGN MONITOR (BSM-6701A)

NIHON KOHDEN CORPORATION LIFE SCOPE TR; VITAL SIGN MONITOR (BSM-6701A)
Model Number MU-671RA
Medical Device Problem Codes No Display/Image (1183); Display or Visual Feedback Problem (1184); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the bsm had a blank screen while in use.They can power on the device but cannot see anything on the screen.No patient harm was reported.The device was brought in for evaluation and repair on 06/12/2024.The reported problem was duplicated.The unit powered on, but the lcd screen remained all black.This unit has an older lcd model that we no longer support and will be upgraded to a new model with all the necessary parts for conversion.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following field contains no information (ni), as attempts to obtain the information were made, but not provided: d10 attempt # 1: 06/05/2024 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Attempt # 2: 06/24/2024 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Attempt # 3: 07/02/2024 emailed the customer via microsoft outlook for all information in the ni list above: the customer replied that none of the requested information can be provided.
 
Event or Problem Description
The biomedical engineer (bme) reported that the bsm had a blank screen while in use.They can power on the device but cannot see anything on the screen.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer reported that the bsm had a blank screen while in use.They can power on the device but cannot see anything on the screen.No patient harm was reported.Investigation summary: the complaint device was received by nk on 06/12/2024 for evaluation and repair.The device was evaluated on 06/20/2024 and the complaint was duplicated.The unit powered on, but the lcd screen remained all black.The unit was also damaged on the rear and front enclosures.No fluid intrusion was observed.The lcd, touchscreen, interface board, operation panel, associated cables, and rear and front enclosures would need to be replaced to repair the device.The repair quote was updated due to the parts that need to be replaced.Multiple follow-up requests were sent to the customer, but they were unresponsive.The device has yet to be repaired due to lack of response from the customer.The cause of the issue was hardware component failure of the lcd and touchscreen, possibly from physical damage from user mishandling, electrical damage from outages or surges, or wear-and-tear which depends on device age and frequency of use.Review of the complaint device's serial number shows that the unit is 13 years old.Due to the age of the device, wear-and-tear may be a likely contributing factor to the component failure.Udi related data quality updates.Corrected information: d1 brand name: corrected the brand name from "bsm-6701a" to "life scope tr." d4 additional device information / model #: corrected the model # from bsm-6701a to mu-671ra.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the pi information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.
 
Event or Problem Description

Brand Name
LIFE SCOPE TR
Common Device Name
VITAL SIGN MONITOR (BSM-6701A)
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key19662275
Report Number8030229-2024-04364
Device Sequence Number12411193
Product Code MHX
UDI-Device Identifier04931921103562
UDI-Public(01)04931921103562(21)554
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU-671RA
Device Catalogue NumberMU-671RA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown